WIT Press


A Numerical Scheme For Natural Convection In A Porous Medium

Price

Free (open access)

Paper DOI

10.2495/HT940491

Volume

5

Pages

8

Published

1994

Size

597 kb

Author(s)

A.N. Carrizosa & A.D. Cardenas

Abstract

A numerical scheme for natural convection in a porous medium A.N. Carrizosa & A.D. Cardenas Deptos. de Matematicas, y de Energia, UAM-I, Mezz'co D.F., Mezz'co ABSTRACT We present a numerical scheme for the unsteady system of PDE's that gov- erns incompressible flows, based on the Boussinesq approximation, in a porous medium. The novelty of our numerical scheme consists of a simple fixed point iterative process to solve the system of two elliptic subproblems, one linear and the other non-linear, obtained from the time discretization. With this iterative process the scheme leads us to the solution of uncoupled linear elliptic subprob- lems. We show the effectiveness of the scheme applying it to various examples at high Darcy-Rayleigh numbers. INTRODUCTION Our inspiration for this work was motivated by a paper of Christopher, D.M [1], where several numerical results are shown for different kinds of flows in a square porous medium cavity, using finite

Keywords